Hail, Worth
- When
- May 11, 7:05 AM CST
- Where
- Worth County, 4 mi W of Worth
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.400, -94.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 11, 6:10 AM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 710 AM CDT WED MAY 11 2005 .DISCUSSION... FIRST OUTFLOW BOUNDARY HAS APPEARS TO BE WASHING OUT NEAR THE MO RIVER. A SECOND OUTFLOW BOUNDARY HAS SURGED SOUTH INTO NORTHEAST KS AND INTO THE STJ AREA WITH ELEVATED CONVECTION FORMING ALONG IT. WILL NEED TO ADJUST THUNDER CHANCES A BIT FURTHER SOUTH TO ACCOUNT FOR THIS. HAVE SOME NEW CONCERNS THAT THIS SECOND BOUNDARY WILL REINFORCE THE COOLER AIRMASS ACROSS NORTHERN MO SO HAVE LOWERED MAX TEMPERATURES BY A CATEGORY ACROSS THE NORTHERN 1/3 OF CWA. ALSO NOTICED THE STRATOCU WHICH HAS FOLLOWED THE COOLER AIR SOUTH. 06Z NAM SHOVED THE SECOND OUTFLOW BOUNDARY INTO SOUTHERN MO BY LATE AFTERNOON AND CARRIED CONVECTION SOUTHWARD AS WELL. IF THIS DOES OCCUR THEN FORECAST WILL NEED TO BE SCRUBBED WITH TEMPERATURES LOWERED DRASTICALLY. MJ && .PREV DISCUSSION... 350 AM... MAIN UPPER FEATURES OF LARGE CLOSED UPPER SYSTEM OVER THE INTERMOUNTAIN REGION HANDLED FAIRLY WELL BY ETA/NAM/CANADIAN MODELS. THE UPPER LOW IS PROGGED TO GRADUALLY LIFT NORTHEAST INTO THE NORTHERN PLAINS AND MERGE WITH NORTHERN STREAM SHORTWAVE WHICH IS PROGGED TO DROP SOUTHEAST INTO THE NORTHERN PLAINS ON FRIDAY. THIS WILL RESULT IN A MORE POSITIVE TILTED UPPER TROUGH...AND SLOWER FRONTAL MOVEMENT ON FRIDAY. OTHERWISE...MAIN MODEL PROBLEMS ARE THE NUMEROUS CONVECTIVE FEEDBACK ISSUES NOTED IN THE GFS. IN THE SHORT TERM PRIMARY PROBLEM IS HOW FAR SOUTH WILL OUTFLOW BOUNDARY GENERATED BY LARGE MCS OVER IA GET. WEST SIDE OF COLD POOL HAS SLOWED ITS SOUTHWARD PROGRESSION WITH MAIN PUSH ACROSS SOUTHERN IA. VEERING 850MB WINDS HAS RESULTED IN CONTINUED ELEVATED CONVECTION NORTH OF THIS OUTFLOW BOUNDARY. THINK NAM TOO FAR SOUTH WITH OUTFLOW BOUNDARY BY 18Z TODAY. THINK BETTER BET IS FOR OUTFLOW TO REACH A LINE FROM BETWEEN STJ AND MCI TO AROUND MOBERLY THIS MORNING...THEN GRADUALLY WASH OUT THIS AFTERNOON. WILL GO WITH A NARROW BAND OF LIKELY POPS ACROSS NORTHERN MO FOR THIS MORNING. HIGH TEMPERATURES TODAY SOUTH OF WARM FRONT SHOULD BE SIMILAR TO TUESDAYS. ALONG AND NORTH OF PRIMARY WARM FRONT TEMPERATURES WILL BE A CHALLENGE. AIRMASS SOUTH OF WARM FRONT EXPECTED TO BECOME MODERATELY UNSTABLE WITH MINIMAL CAP THIS AFTERNOON. WILL NEED TO WATCH REMNANTS OF TX/OK PANHANDLE CONVECTION AS MVC ASSOCIATED WITH THIS FEATURE COULD AID WITH RENEWED CONVECTION THIS AFTERNOON ALONG WEST-EAST FRONTAL BOUNDARY. THROUGH THURSDAY BEST BET FOR CONVECTION WILL BE ACROSS NORTHERN MO AND EAST CENTRAL KS WHERE FRONTAL BOUNDARY RESIDES. THURSDAY SHOULD SEE MORE CLOUDINESS WHICH WILL HOLD BACK TEMPERATURES SOUTH OF FRONTAL BOUNDARY. WILL GO WITH LIKELY POPS ACROSS NORTHERN AND WEST CENTRAL MO FOR THURSDAY NIGHT. CONVECTION WILL BE SLOW TO ADVANCE EASTWARD DUE TO THE POSITIVELY TILTED UPPER TROUGH. HIGH PRECIPITABLE WATER VALUES ACROSS NORTHERN AND WEST CENTRAL MO TODAY THROUGH THURSDAY COULD RESULT IN REPEAT STORMINESS AND THUS HEAVY RAINFALL. THURSDAY NIGHT AND FRIDAY COULD ALSO SEE SOME TRAINING OF STORMS ACROSS MUCH OF CWA AS UPPER FLOW WILL BE NEARLY PARALLEL TO EASTWARD MOVING COLD FRONT AND THUS CELLS WILL HAVE MINIMAL EASTWARD MOVEMENT. MJ && .PREV DISCUSSION... 952 PM... BRINGING ANY CHANCES OF THUNDERSTORMS FOR LATE TONIGHT TO ONLY ALONG THE IOWA BORDER. STORMS ACROSS IOWA SHOWING A LITTLE BIT OF SOUTHWARD BUILDING...AND CORFIDI VECTORS BOTH ON THE NAM AND RUC WOULD SUPPORT THIS THROUGH AROUND 09Z THEN PRETTY MUCH COME TO A HALT...SO HAVE DOUBTS ANYTHING COULD BUILD SOUTH INTO AREA BEFORE 12Z. NEW NAM DOES SHOW SOME SOUTHWARD BUILDING INTO NORTHWEST MISSOURI IN THE MORNING HOURS ON WEDNESDAY AS COLD POOL WITH MCS OVER IOWA MOVES SOUTHWARD. WILL BRING LOW POPS INTO STJ TO ACCOUNT FOR THIS POSSIBILITY. OTHERWISE...NO BIG CHANGES TO GOING FORECAST. PC && .PREV DISCUSSION... 256 PM... EARLY AFTERNOON ANALYSIS DEPICTS STRONG RIDGING IN UPPER LEVELS OF ATMOSPHERE...WITH ANOTHER CLOSED LOW SLOWLY ROTATING OVER THE ROCKY MOUNTAINS. AT THE SURFACE...A DEVELOPING AREA OF LOW PRESSURE OVER WESTERN NEBRASKA AND WESTERN KANSAS...HAS SET UP A WARM FRONT ALONG THE KS/NE BORDER. MID AFTERNOON TEMPERATURES IN IOWA LINGERING IN THE MID 70S...WHILE TEMPERATURES FURTHER SOUTH APPROACHING RECORD BREAKING TERRITORY. AS HEIGHT RISES ALOFT CONTINUE ALONG WITH INCREASE IN LOW LEVEL FLOW...EXPECT THAT UNSEASONABLY WARM AIR WILL REMAIN ON TAP THROUGH THURSDAY. HOWEVER...MAIN CONCERN IN THE SHORT TERM PORTION OF THE FORECAST WILL DEAL WITH POTENTIAL MCS DEVELOPMENT/MOVEMENT...AS WELL AS TIMING OF ANY PRE-FRONTAL CONVECTION ON THURSDAY. MODELS CURRENTLY ADVERTISING CONVECTION TO BEGIN OVER EASTERN NEBRASKA/WESTERN IOWA THIS AFTERNOON/EVENING...AND GIVEN ENVIRONMENTAL PARAMETERS IN THIS AREA...THIS SEEM HIGHLY LIKELY. CORFIDI VECTORS WOULD INDICATE THAT THE MCS FORMED FROM THIS AREA OF PRECIPITATION WILL SLIDE OFF TO THE EAST...AND ONLY AFFECT AREAS NORTH OF THE MO/IA BORDER. HOWEVER...GIVEN THE POSSIBILITY THAT AN OUTFLOW BOUNDARY WILL SURGE SOUTH INTO MO...HAVE LEFT CHANCE POPS ALONG AND NORTH OF HIGHWAY 36 OVERNIGHT. AS A RESULT OF OVERNIGHT CONVECTION AND CLOUD DEBRIS REMAINING OVER IA/NORTHERN MO...HAVE LOWERED WEDNESDAYS HIGHS BY A CATEGORY IN THE SAME AREA. WHILE SOME CLEARING IS ANTICIPATED...CLOUD COVER SEEMS LIKELY TO HOLD DOWN TEMPERATURES BY A FEW DEGREES. CLOUDS WILL CLEAR OUT COMPLETELY FURTHER SOUTH...ONCE AGAIN ALLOWING TEMPERATURES TO SURGE INTO THE MID AND UPPER 80S. DONT SEE MUCH OF A POSSIBILITY FOR CONVECTION TO DEVELOP OVER MISSOURI/EASTERN KANSAS DURING THE DAY ON WEDNESDAY. EARLY MORNING CAP WILL REMAIN STRONG THROUGH 18Z...AND WHILE SOME SHOWERS MAY LINGER ALONG THE NORTHERN TIER ESPECIALLY IN THE MORNING HOURS...THE REST OF THE FORECAST AREA WILL REMAIN DRY. ATTENTION WILL THEN TURN WEST...WHERE AN ADDITIONAL ROUND OF CONVECTION IS ANTICIPATED...BOTH ALONG DRYLINE IN CENTRAL KANSAS...AND ALONG NEARLY STATIONARY WARM FRONT OVER SOUTHERN NE/SOUTHERN IA. EXPECT THAT ANOTHER MCS WILL DEVELOP ACROSS EASTERN NEBRASKA...THIS TIME PROPAGATING TO THE SOUTHEAST AND INTO NORTHWESTERN/NORTH CENTRAL MISSOURI AFTER MIDNIGHT. PER ANALYSIS WITH SPC...LARGE HAIL AND DAMAGING WINDS ARE A POSSIBILITY WITH THIS AREA OF STORMS. THE COLD FRONT WILL SLOWLY APPROACH THE AREA ON THURSDAY...BUT REMAIN TO OUR WEST. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT...ESPECIALLY LATER IN THE DAY. DEPENDING UPON EXACTLY WHEN THESE STORMS DEVELOP AND ENTER THE AREA WILL DICTATE JUST HOW HIGH THE SEVERE THREAT WILL BE. RIGHT NOW IT APPEARS THAT THE MAJORITY OF PRECIP WILL HOLD OFF UNTIL AFTER 00Z FRIDAY...HOWEVER ANYTHING EARLIER WOULD LIKELY PRODUCE LARGE HAIL/DAMAGING WINDS. LEINS FOR THE LATTER HALF OF THE FORECAST...WILL CONTINUE TRENDING TOWARD THE SLOWER ECMWF...WHICH IS IN AGREEMENT WITH HPC. SURFACE FRONT MOVES ACROSS THE FORECAST AREA DURING THE DAY FRIDAY...BRINGING A FAIRLY GOOD CHANCE FOR RAIN. SO HAVE GONE WITH HIGH CHANCE POPS FOR MOST LOCATIONS FRIDAY INTO FRIDAY EVENING. THE UPPER TROUGH IS NOT PROGGED TO PASS UNTIL SATURDAY...SO HAVE HELD ON TO LINGERING PRECIP CHANCES FOR SATURDAY...BUT EXPECT MOST WILL BE DRY SATURDAY AND SUNDAY. COLD AIR BEHIND THE FRONT WILL KNOCK TEMPS DOWN TO SLIGHTLY BELOW NORMAL FOR THE WEEKEND. TEMPS THEN REBOUND THE FIRST PART OF NEXT WEEK AS THE RIDGE OVER THE WEST MOVES CLOSER. MAY SEE SOME WARM ADVECTION PRECIP OCCUR AROUND TUESDAY ALONG THE LEADING EDGE OF THE RETURNING WARMER AIR. FOR NOW HAVE GONE WITH JUST SLIGHT CHANCE POPS. WILL HAVE TO SEE WHAT HAPPENS WITH THE TIMING AND AMOUNT OF MOISTURE RETURNING. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT WED MAY 11 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 600 AM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A WEST TO EAST FRONTAL BOUNDARY OVER NORTHERN MISSOURI WILL BE THE FOCUS FOR THUNDERSTORMS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EXTREME NORTHERN MISSOURI THROUGH MID MORNING. NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. BEGINNING LATE THIS AFTERNOON SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI...MAINLY NORTH OF A ST JOSEPH TO MACON LINE. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREATS BEING FROM LARGE HAIL AT LEAST THE SIZE OF QUARTERS AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SAME WEATHER SYSTEM RESPONSIBLE FOR WEDNESDAYS WEATHER WILL LINGER IN THE AREA THROUGH FRIDAY. A COLD FRONT WILL MOVE IN FROM THE WEST ON THURSDAY. THIS FEATURE WILL BE SLOW MOVING. INITIALLY SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS EXTREME EAST CENTRAL KANSAS AND NORTHWEST MISSOURI LATE THURSDAY AFTERNOON AND EVENING. DUE TO THE SLOW MOVEMENT OF THE FRONT AND INDIVIDUAL STORMS REPEATEDLY MOVING OVER THE SAME AREA...VERY HEAVY RAINFALL IS POSSIBLE. THE COLD FRONT WILL LINGER OVER THE REGION ON FRIDAY AND A REPEAT OF SEVERE WEATHER AND HEAVY RAINS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE REQUIRED OVER NORTHERN MISSOURI AND NORTHEAST KANSAS LATE THIS AFTERNOON AND EVENING. ON THURSDAY AFTERNOON AND EVENING STORM SPOTTERS WILL LIKELY BE NEEDED OVER NORTHWEST AND WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS...AND ON FRIDAY SPOTTERS MAY BE NEEDED OVER MOST OF THE REGION. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 728 AM CDT WED MAY 11 2005 MOZ004-111300- GENTRY- 728 AM CDT WED MAY 11 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN GENTRY COUNTY... AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STANBERRY...OR 18 MILES SOUTHEAST OF MARYVILLE...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR STANBERRY BY 735 AM CDT. NEAR DARLINGTON BY 755 AM CDT. NEAR ALBANY BY 800 AM CDT. HAIL TO THE SIZE OF DIMES IS EXPECTED WITH THIS STORM. KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 747 AM CDT WED MAY 11 2005 MOZ004-111315- GENTRY- 747 AM CDT WED MAY 11 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN GENTRY COUNTY... AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF KING CITY...OR 22 MILES SOUTHEAST OF MARYVILLE...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR FORD CITY BY 810 AM CDT. 5 MILES SOUTHWEST OF DARLINGTON BY 815 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. KOCH
The Des Moines radar (KDMX), 163 km away, was scanning. The volume nearest the first event began at 13:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454025.